# SDR 2010FA0001230

- Difficulty date: December 2, 2010
- Submitted: December 6, 2010
- Operation: General aviation
- Aircraft: N538ND
- Make and model: Cessna 172S
- Aircraft serial: 172S10832
- Aircraft time: 1,514 hours
- Engine: Lyc IO360L2A
- Engine time: 1,514 hours
- Propeller: Mcauly 1A170E
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 07436311
- Condition: Damaged
- Location: Nlg
- Part time: 1,514 hours
- Component: Nlg, Cessna
- Component part number: 054306225
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(OG5S) DURING ROUTINE (PHASE) INSP, THE NOSE GEAR OLEO STRUT WAS DISASSEMBLED FOR REPLACEMENT OF O-RINGS. DURING DISASEMBLY, THE TECH FOUND THE INNER STRUT TUBE AT THE TOP HAD RETAINING PINS WHICH WERE DAMAGED ALLOWING LOWER PART OF TUBE TO BE WORKED LOOSE FROM UPPER PART. THE ONLY WAY TO FIND THIS TYPE OF DAMAGE IS TO COMPLETELY DISSASEMBLE NOSE STRUT.
